Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 352, NWS North Platte, NE

September 8, 2025Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Sep 8, 2025, 5:42 PM MDT for Cherry County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 8, 2025, 5:42 PM MDT (23:42 UTC)
Expired
Sep 8, 2025, 6:30 PM MDT
In force
48 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 23:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 8, 6:01 PM MDTHAIL 1Valentine, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 11.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 263 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-446 J/kg
Mixed-layer LCL
1008 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
263 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

461 
WUUS53 KLBF 082342
SVRLBF
NEC031-090030-
/O.NEW.KLBF.SV.W.0352.250908T2342Z-250909T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
642 PM CDT Mon Sep 8 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northeastern Cherry County in north central Nebraska...

* Until 730 PM CDT.

* At 641 PM CDT, a severe thunderstorm was located over Valentine,
  moving southeast at 20 mph.

  HAZARD...Ping pong ball size hail and 60 mph wind gusts.

  SOURCE...Public. At 632 PM CDT, half dollar size hail was reported 
           one mile northeast of Valentine.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations impacted include...
  Valentine.

This includes the following highways...
 Highway 20 between mile markers 197 and 218.
 Highway 97 between mile markers 139 and 141.
 Highway 83 between mile markers 205 and 213.
 Highway 12 between mile markers 1 and 4.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4280 10019 4278 10020 4278 10018 4274 10018
      4258 10038 4284 10059 4292 10051
TIME...MOT...LOC 2341Z 312DEG 18KT 4285 10051 

HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.50 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
184 
WWUS53 KLBF 090024
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
724 PM CDT Mon Sep 8 2025

NEC031-090034-
/O.EXP.KLBF.SV.W.0352.000000T0000Z-250909T0030Z/
Cherry NE-
724 PM CDT Mon Sep 8 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHERRY COUNTY
WILL EXPIRE AT 730 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

LAT...LON 4280 10019 4278 10020 4278 10018 4274 10018
      4258 10038 4284 10059 4292 10051
TIME...MOT...LOC 0024Z 312DEG 18KT 4271 10031 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 5:18 PM MDT, 24 minutes earlier. Its key messages:

  • Isolated thunderstorms are possible across north central Nebraska this evening, mainly areas along and east of Highway 83. A few thunderstorms could be strong, but the overall severe threat remains low.
  • Elevated fire weather conditions are possible again on Tuesday for areas west of Highway 83. mostly driven by above average temperatures and low humidity.
  • Temperatures remain warmer than average this week, with most days in the mid to upper 80s. Chances of rain are possible throughout the week, with better moisture possible this weekend.
Area forecast discussion, Sep 8, 5:18 PM MDT, 24 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
618 PM CDT Mon Sep 8 2025

.KEY MESSAGES...

- Isolated thunderstorms are possible across north central
  Nebraska this evening, mainly areas along and east of Highway
  83. A few thunderstorms could be strong, but the overall
  severe threat remains low.

- Elevated fire weather conditions are possible again on
  Tuesday for areas west of Highway 83. mostly driven by above
  average temperatures and low humidity.

- Temperatures remain warmer than average this week, with most
  days in the mid to upper 80s. Chances of rain are possible
  throughout the week, with better moisture possible this
  weekend.

&&

.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 221 PM CDT Mon Sep 8 2025

A surface trough is tracking across the Sandhills this afternoon,
creating a sharp moisture gradient along the boundary. To the east
of the boundary across portions of north central Nebraska, surface
dewpoints are in the 60s. Relatively clear skies have allowed for a
narrow tongue of surface based CAPE to develop across the region,
providing sufficient instability for shower and thunderstorm
activity this evening. As the surface trough tracks near the Highway
83 corridor, isolated thunderstorms are expected to fire along the
boundary and track east late this afternoon and evening. Relatively
marginal deep layer shear is available, generally on the order of 25
to 30 kts. While the environment is not overall the best severe
weather set up, given the combination of ingredients, isolated
showers and thunderstorms are expected this evening, with a few
potentially strong thunderstorms. While the overall severe threat
appears low at this time, cannot completely rule out a few of the
stronger cells introducing a threat for small hail and strong winds.

Tomorrow, northwesterly flow aloft will continue to track wildfire
smoke from the West Coast and British Columbia across the region.
Those sensitive to smoke may want to take precautions tomorrow, as
smoke is likely to mix to the surface.

Temperatures remain on the warmer side tomorrow, with widespread
highs in the mid to upper 80s. West of Highway 83, afternoon
relative humidity values drop into the 20 to 25 percent range. With
the heat and low humidity, elevated fire weather concerns are
possible again across western Nebraska. Keeping the threat somewhat
limited, winds are expected to be fairly light out of the east to
southeast, with occasional gusts up to 20 mph.

Tuesday night, another round of showers and thunderstorms will be
possible across western Nebraska and the Sandhills as a low tracks
across Kansas. Overall forcing across the region is weak, so
expecting any shower and thunderstorm activity will be fairly
scattered as it tracks across western Nebraska. Given that this is
likely to be very scattered, will keep PoPs low for Tuesday night,
generally less than 20 percent. Mostly cloudy skies should continue
to keep overnight lows slightly warmer, with lows in the mid 50s to
low 60s.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 221 PM CDT Mon Sep 8 2025

An upper level trough slowly tracks across the western United
States, keeping us mostly in a ridge pattern. This will keep
temperatures warmer than average through the end of the week. Daily
highs remain mostly in the mid to upper 80s, with some locations
breaking into the lower 90s. In fact, highs on Friday could be near
90 degrees for a good portion of the forecast region, especially
along the HIghway 83 corridor. For reference, this is typically the
time of year when our average highs begin to drop from around 83
degrees to 81 degrees.

With the trough remaining to the east, there should be sufficient
upper level support for a few surface systems to introduce low end
precipitation chances through the end of the week. Precipitation
chances remain fairly meager however, generally less than 20 to 30
percent through the rest of this week. Ensembles further back this
up, with both the GEFS and European ensembles showing a maximum of a
30 percent chance of one tenth of an inch of rain or better through
the end of this week. Ensembles begin to show some better
probabilities this weekend, as the upper level trough tracks further
east. As this happens, a cold front is expected to track across the
region, bumping our precipitation chances from 40 to 70 percent in
the ensembles for one tenth of an inch of rain or better. The cold
front is also expected to bring slightly more seasonal temperatures
this weekend, potentially dropping highs back into the lower 80s.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 620 PM CDT Mon Sep 8 2025

Scattered thunderstorms will persist through sunset this
evening, with brief MVFR visibilities and gusty, erratic winds
possible in storms. By early Tuesday morning, low stratus
overspreads much of southwest into central and north central
Nebraska, leading to MVFR/locally IFR CIGs. Patchy fog will
also be possible through late Tuesday morning, with MVFR/IFR
visibilities expected.

Winds weaken from the south tonight, becoming light and variable
overnight. Winds then increase from the east into Tuesday
afternoon, at 5 to 10kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Richie
LONG TERM...Richie
AVIATION...Brown
Hazardous weather outlook, Sep 8, 2:08 PM MDT, 3 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
308 PM CDT Mon Sep 8 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-092015-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
308 PM CDT Mon Sep 8 2025 /208 PM MDT Mon Sep 8 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Isolated thunderstorms are possible this evening, mainly along and
east of Highway 83. Although the overall severe threat is low, a few
of the stronger storms could produce some small hail and strong
winds.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Elevated fire weather concerns are expected Tuesday afternoon for
areas west of Highway 83.

Thunderstorms chances return Wednesday through Saturday. The
potential for severe weather seems low at this time, but an isolated
strong or severe storm cannot be ruled out.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 8, 4:45 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service North Platte NE
545 PM CDT Mon Sep 8 2025

NEZ005-024-025-094-082330-
Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-
545 PM CDT Mon Sep 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL CHERRY...
NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES THROUGH 630 PM
CDT/530 PM MDT/...

At 545 PM CDT/445 PM MDT/, Doppler radar was tracking a strong
thunderstorm 11 miles north of Mullen, moving southeast at 25 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Seneca, Giant Hill, Marsh Flat, Norway, and Kelso.

This includes the following highways...
 Highway 2 between mile markers 188 and 204.
 Highway 97 between mile markers 71 and 87.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4222 10117 4233 10103 4207 10057 4187 10082
TIME...MOT...LOC 2245Z 313DEG 20KT 4222 10104

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 8, 5:06 PM MDT, 36 minutes before
Special Weather Statement
National Weather Service North Platte NE
606 PM CDT Mon Sep 8 2025

NEZ005-024-025-094-082345-
Hooker NE-Eastern Cherry NE-Western Cherry NE-Thomas NE-
606 PM CDT Mon Sep 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHERRY...
NORTHEASTERN HOOKER AND NORTHWESTERN THOMAS COUNTIES THROUGH 645 PM
CDT/545 PM MDT/...

At 606 PM CDT/506 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles northwest of Seneca, or 9 miles northeast of
Mullen, moving southeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Thedford, Seneca, Giant Hill, and Norway.

This includes the following highways...
 Highway 2 between mile markers 191 and 213.
 Highway 97 between mile markers 73 and 76.
 Highway 83 between mile markers 146 and 156.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4215 10107 4226 10094 4204 10045 4183 10067
TIME...MOT...LOC 2306Z 306DEG 19KT 4215 10093

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Sep 8, 5:08 PM MDT, 34 minutes before
Special Weather Statement
National Weather Service North Platte NE
608 PM CDT Mon Sep 8 2025

NEZ005-094-090000-
Eastern Cherry NE-Western Cherry NE-
608 PM CDT Mon Sep 8 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHERRY COUNTY THROUGH
700 PM CDT...

At 608 PM CDT, Doppler radar was tracking a strong thunderstorm over
Medicine Lake, or 34 miles southeast of Martin, moving southeast at
20 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Medicine Lake, Schoolhouse Lake, and Steer Creek Campground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in North Platte.

&&

LAT...LON 4272 10150 4285 10139 4267 10086 4242 10113
TIME...MOT...LOC 2308Z 306DEG 19KT 4273 10139

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Local storm report, Sep 8, 5:27 PM MDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
627 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     Hail             1 NE Valentine          42.88N 100.54W
09/08/2025  M1.50 Inch       Cherry             NE   Trained Spotter

&&

Brown
Local storm report, Sep 8, 5:40 PM MDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service North Platte NE
640 PM CDT Mon Sep 8 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     Hail             1 NE Valentine          42.88N 100.54W
09/08/2025  E1.25 Inch       Cherry             NE   Public

            Report from mPING: Half Dollar (1.25 in.).

&&

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 8, 4:45 PM MDTSpecial Weather StatementLBFHooker45 min
Sep 8, 4:59 PM MDTSevere Thunderstorm WarningLBFBrown, Cherry, Keya Paha46 min
Sep 8, 5:06 PM MDTSpecial Weather StatementLBFThomas39 min
Sep 8, 5:08 PM MDTSpecial Weather StatementLBFCherry52 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.